Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 74, NWS Grand Rapids, MI

October 13, 2012

NWS Grand Rapids, MI issued this small craft advisory at Oct 13, 2012, 4:21 AM EDT. It took effect at Oct 13, 2012, 5:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 4:21 AM EDT (08:21 UTC)
In effect from
Oct 13, 2012, 5:00 AM EDT
Expired
Oct 14, 2012, 8:00 PM EDT
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WHUS73 KGRR 130821
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 AM EDT SAT OCT 13 2012

LMZ847>849-131630-
/O.CAN.KGRR.SC.Y.0073.000000T0000Z-121014T1200Z/
/O.NEW.KGRR.SC.Y.0074.121013T0900Z-121015T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
421 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS...SOUTH TO 30 KNOTS TODAY...BECOMING 15 TO 25 KNOTS
  TONIGHT...AND BACKING NORTHWEST TOWARD DAYBREAK.

* WAVES...4 TO 8 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-131630-
/O.EXT.KGRR.SC.Y.0073.121013T0900Z-121015T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
421 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT. 

* WAVES...4 TO 8 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
722 
WHUS73 KGRR 131530
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EDT SAT OCT 13 2012

LMZ847>849-132330-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1130 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT... SHIFTING
  NORTHWEST ON SUNDAY. 

* WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 6 TO 10
  FEET LATE SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-132330-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1130 AM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT... SHIFTING
  NORTHWEST LATE IN THE DAY SUNDAY.

* WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 8 TO 12
  FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS73 KGRR 132005
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT SAT OCT 13 2012

LMZ847>849-140415-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
405 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TONIGHT... SHIFTING NORTH ON SUNDAY.

* WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 6 TO 10 
  FEET LATE SUNDAY AND SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-140415-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
405 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TONIGHT INTO EARLY SUNDAY... SHIFTING
  NORTHWEST LATE IN THE DAY SUNDAY.

* WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 8 TO 12 
  FEET SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
473 
WHUS73 KGRR 140239
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 PM EDT SAT OCT 13 2012

LMZ847>849-141045-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1039 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT... SHIFTING NORTH ON
  SUNDAY.

* WAVES...3 TO 6 FEET TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-141045-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1039 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH 15 TO 25 KNOTS TONIGHT INTO EARLY SUNDAY...
  SHIFTING WEST LATE SUNDAY.

* WAVES...3 TO 5 FEET TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
190 
WHUS73 KGRR 140816
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 AM EDT SUN OCT 14 2012

LMZ847>849-141615-
/O.EXT.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
416 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY. 

* WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15
  TO 25 KNOTS LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS
  TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-141615-
/O.EXT.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
416 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
MONDAY. 

* WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE
  DAY.  NORTHWEST GALES TO 40 KNOTS TONIGHT. 

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
252 
WHUS73 KGRR 141450
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 AM EDT SUN OCT 14 2012

LMZ847>849-142300-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1050 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15
  TO 25 KNOTS. NORTHWEST GALES TO 40 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-142300-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1050 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE 
  DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. 

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
827 
WHUS73 KGRR 141736
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT SUN OCT 14 2012

LMZ847>849-150145-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
136 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTH LATE.
  NORTHWEST GALES TO 40 KNOTS TONIGHT.

* WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150145-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
136 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY. NORTHWEST GALES TO
  40 KNOTS TONIGHT.

* WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
501 
WHUS73 KGRR 142021
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT SUN OCT 14 2012

LMZ847>849-150430-
/O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
421 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST GALES
  TO 40 KNOTS THIS EVENING. 

* WAVES...4 TO 6 FEET BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150430-
/O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
421 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT MONDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTHWEST GALES TO
  40 KNOTS TONIGHT.

* WAVES...4 TO 7 FEET TODAY BUILDING TO 10 TO 14 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
418 
WHUS73 KGRR 150006
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT SUN OCT 14 2012

LMZ847>849-150815-
/O.EXP.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
806 PM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHWEST GALESS TO 40 KNOTS DECREASING TO 30 KNOTS
  TOWARD DAYBREAK..

* WAVES...4 TO 7 FEET BUILDING TO 7 TO 11 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-150815-
/O.EXP.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/
/O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
806 PM EDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHWEST GALES TO 45 KNOTS DECREASING TO 30 KNOTS
  TOWARD DAYBREAK.

* WAVES...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 4:09 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 13, 4:09 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 AM EDT SAT OCT 13 2012

.SYNOPSIS...
ISSUED AT 409 AM EDT SAT OCT 13 2012

THE CENTER OF A STRONG FALL STORM WILL PUSH OUT OF THE CENTRAL
PLAINS THIS EVENING AND REACH LOWER MICHIGAN SUNDAY AFTERNOON.
THIS SYSTEM WILL BRING STEADY SOAKING RAINS TODAY THROUGH SUNDAY.
MANY AREAS WILL SEE AROUND TWO INCHES OF RAIN...WITH SOME AREAS
POSSIBLY SEEING OVER THREE INCHES. THUNDERSTORMS WILL ALSO BE
SCATTERED ABOUT...ALTHOUGH SEVERE POTENTIAL APPEARS TO BE ONLY
ISOLATED AT THIS TIME. ALONG WITH THE RAIN...WINDS WILL BECOME
BRISK ON SUNDAY WITH GUSTS TO AROUND 30 MPH AT TIMES. THE RAINS
ARE EXPECTED TO MOVE OUT OF THE AREA SUNDAY NIGHT.

MUCH OF NEXT WEEK LOOKS QUIETER. THERE WILL BE THE CHANCE OF LIGHT
RAIN WEDNESDAY INTO THURSDAY.  TEMPERATURES SHOULD REMAIN NEAR NORMAL.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 409 AM EDT SAT OCT 13 2012

IMPRESSIVE SYSTEM TAKING SHAPE FOR THE WEEKEND WITH SOME OF THE
HEAVIEST AND MOST WIDESPREAD RAINS OF THE YEAR EXPECTED TO OCCUR TODAY
THROUGH SUNDAY. LOW PRESSURE IS EXPECTED TO TRACK FROM NEAR KANSAS
CITY TONIGHT...TO CHICAGO ON SUNDAY...AND ACROSS CENTRAL LOWER BY
SUNDAY EVENING.

PRECIPITABLE WATER VALUES OF 1.50 TO 1.75 LINGERS OVER SW MI FROM
THIS AFTERNOON THROUGH SUNDAY AFTERNOON. IN CONCERT WITH THIS
MOIST ENVIRONMENT WILL BE STRONG JET DYNAMICS THAT WILL HELP
PRODUCE A VERY EFFICIENT HEAVY RAIN SYSTEM. THE FIRST AREA OF
RAIN WAS ALREADY CROSSING LAKE MICHIGAN EARLY THIS MORNING. THIS
WAS BEING PRODUCED WITHIN THE WARM ADVECTION PATTERN OF THE LARGE
SYSTEM. EXPECT THIS TO CONTINUE TO BLOSSOM THROUGH THE MORNING AS
THE RIGHT ENTRANCE REGION OF THE 100 KT JET MOVES OVER LOWER
MICHIGAN TOWARD MID DAY.

WE SHOULD SEE A SLIGHT LULL IN THE STEADY RAIN EARLY THIS EVENING
AS THE JET DYNAMICS REORGANIZES TO OUR WEST. BUT THEN STEADY
MODERATE/HEAVY RAIN SHOULD RETURN BY MIDNIGHT DRIVEN BY A LOW
LEVEL JET AND ANOTHER FOCUSED RIGHT ENTRANCE UPPER JET REGION.
EXPECT ANOTHER PERIOD OF PERSISTENT RAINS THAT SHOULD LAST INTO
SUNDAY AFTERNOON. THE RAINS SHOULD FINALLY Y DIMINISH LATE SUNDAY
INTO SUNDAY NIGHT. ALL TOLD...MANY AREAS SHOULD RECEIVE AROUND TWO
INCHES OF RAIN OVER THE NEXT 36 HOURS...WITH SOME LOCALES SEEING
OVER THREE INCHES.

HEAVY RAINS SEEM TO BE THE BIGGEST ISSUE WITH THIS SYSTEM...BUT WE
COULD ALSO SEE THE CHANCE FOR SEVERE STORMS AS WELL AS STRONG
SYNOPTIC WINDS. THE INSTABILITY LATE THIS AFTERNOON INTO TONIGHT
SHOULD LARGELY BE ELEVATED...MAKING HAIL THE MAIN THREAT. AREAS
ALONG I-94 COULD BECOME SURFACE BASED WHERE SOME STRONGER WIND
GUSTS MAY OCCUR. THE BETTER CHANCE OF SURFACE BASED STORMS WILL
COME SUNDAY SOUTH OF I-96 AS WE GET IN THE WARM SECTOR WITH BOTH
WIND AND HAIL POSSIBLE. WE WILL ALSO NEED TO MONITOR WHERE THE
WARM FRONT SETS UP FOR POSSIBLE BRIEF SPIN UPS. HOWEVER SINCE THE
BEST DYNAMICS SEEM TO OCCUR WHEN WE ARE THE MOST STABLE...SEVERE
POTENTIAL SHOULD REMAIN LOW THROUGH THE EVENT.

AS FAR AS THE SYNOPTIC WIND THREAT...THERE SHOULD BE AN INVERSION
OVERHEAD FOR MUCH OF TODAY AND TONIGHT...NOT ALLOWING FOR THE
STRONGER WINDS TO MIX DOWN. BETTER CHANCES FOR STRONG WINDS COME
SUNDAY INTO SUNDAY EVENING WHERE THE INVERSION IS ERODED AWAY
ACROSS THE SOUTHERN CWA. I HAVE GUSTS TO 30 MPH IN THE SOUTH AND
ALONG THE LAKE SHORE FOR NOW.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 409 AM EDT SAT OCT 13 2012

SFC RIDGE EXPECTED TO BRING FAIR WEATHER THROUGH TUESDAY THEN
NORTHERN STREAM SHORTWAVE APPROACHES BY TUESDAY NIGHT. THIS WAVE
DAMPS OUT QUICKLY WITH ONLY A SCATTERED SHOWERS...BUT THE WAVE
BEHIND IT IS MORE ENERGETIC AS IT DIVES OVER THE EASTERN PACIFIC
RIDGE AND EVENTUALLY CUTS OFF ACROSS THE UPPER MIDWEST OR GREAT
LAKES.

LOOKS LIKE CHANCE OF RAIN WILL BE IN THE FORECAST WEDNESDAY THROUGH
FRIDAY AS THE UPPER LOW SPINS IN PLACE. ECMWF AND GFS BEGIN TO
DIVERGE IN HANDLING THE UPPER LOW BY THURSDAY...BUT THIS DOES NOT
HAVE APPRECIABLE IMPACT ON THE SENSIBLE WEATHER FOR LOWER MICHIGAN
UNTIL AFTER THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1152 PM EDT FRI OCT 12 2012

I MADE NO SIGNIFICANT CHANGES IN OUR ONGOING FORECASTS. CLEAR
SKIES WILL GIVE WAY TO INCREASING CLOUDS AFTER 09Z. RAIN SHOULD
OVERSPREAD THE I-96 TAF SITES BETWEEN 12Z AND 15Z. DUE TO THE
POSITION OF THE WARM FRONT... IFR CIGS/VSBY ARE EXPECTED FOR THOSE
SITES BY AFTERNOON (NORTH OF THE WARM FRONT). THE I-94 TAF SITES
SHOULD BE JUST SOUTH OF THE WARM FRONT SO CIGS/VSBY SHOULD BE VFR
IN THE MORNING THEN BECOME MVFR IN THE AFTERNOON. THERE IS ENOUGH
INSATIABILITY FOR THUNDERSTORMS AT ALL TAF SITES. WITH THE FRONT
STALLED NEAR I-96... I HAD TO KEEP VCTS FOR A LONG PERIOD OF TIME
SATURDAY INTO SUNDAY.

&&

.MARINE...
ISSUED AT 409 AM EDT SAT OCT 13 2012

WILL CONTINUE THE SCA FOR TODAY AND EXTEND IT THROUGH SUNDAY NIGHT.
WE MAY APPROACH GALES ON SUNDAY BUT THIS SEEMS TOO BORDERLINE TO
JUMP INTO ANY GALE HEADLINE AT TIME POINT.

&&

.HYDROLOGY...
ISSUED AT 409 AM EDT SAT OCT 13 2012

WE WILL THE STARTING OUT WITH VERY LOW RIVER LEVELS WHICH WILL
CERTAINLY HELP WITH THIS EVENT. ALSO THE 2-3 INCHES OF RAIN IS
EXPECTED TO FALL OVER A 36 HOUR PERIOD. SO EXPECT SIGNIFICANT
RISES IN RIVER LEVELS. SOME COULD GO FROM NEAR RECORD LOW
LEVELS...TO NEAR BANK FULL BY MONDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...WDM
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Oct 12, 2:00 PM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EDT FRI OCT 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
200 PM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE AWAY FROM LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG FALL SYSTEM WILL MOVE THROUGH THE GREAT LAKES REGION THIS
WEEKEND BRINGING PERIODS OF HEAVY RAIN...THUNDERSTORMS AND WINDY
CONDITIONS. HEAVY RAINFALL OF 1 TO 2 INCHES APPEAR COMMON BY SUNDAY
EVENING...WITH POTENTIAL FOR IN EXCESS OF 2 INCHES. LOCALIZED
FLOODING WILL BE POSSIBLE THIS WEEKEND. A SEVERE WEATHER THREAT WILL
BE PRESENT FROM SATURDAY THROUGH THE DAY ON SUNDAY. THE MAIN THREAT
FROM STORMS THIS WEEKEND WILL BE DAMAGING WINDS ESPECIALLY ON
SUNDAY. HIGH WINDS ASSOCIATED WITH THE LOW PRESSURE SYSTEM ITSELF
WILL SWEEP THROUGH THE AREA SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON INTO SUNDAY.

LMZ844>849-130930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
200 PM EDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BEGIN TO INCREASE LATE TONIGHT OUT ON LAKE
MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGHER WINDS AND WAVES ARE EXPECTED RIGHT THROUGH THE WEEKEND AS A
STRONG FALL STORM SYSTEM SWINGS NORTHEAST THROUGH THE GREAT LAKES.
CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT THROUGH SUNDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE TIME THIS WEEKEND FROM
SATURDAY MORNING RIGHT THROUGH THE DAY ON SUNDAY. SOME STORMS MAY
CONTAIN STRONG GUSTY WINDS IN EXCESS OF 40 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON INTO SUNDAY.

OSTUNO DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:57 PM EDTSmall Craft AdvisoryGRR45 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.